Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Itchy flaky skin in vagina. Using lotemax and zymaxid eye drops after lasik surgery. Cure?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3085 Questions
Question
I have itchy flaky skin in my vagina, I have been using lotemax and zymaxid eye drops after lasik surgery, which seems to beat the same time as these symptoms started.
What is this and what do I do to fix it?
I am sexually active, married for 5 years.
Posted Tue, 22 May 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Rhea Chanda 1 hour later
Hi,
Thanks for the query.
I dont believe that the itching and flaky skin in your vagina is related to any allergic reaction due to the eye drops.Its probably occuring due to infection,local inflammation or local allergic reaction.You need to be examined to find out if there is any visible signs of infection or discharge.Itching associated with discharge is usually a sign of infection.In such cases,antibiotics are the course of treatment.You also should get a pap smear done of you havent had one in 6 months.Meanwhile you could apply antifungal ointment like clotrimazole to help with the itching.Avoid sexual intercourse until the infection is resolved.
If you have follow up queries,please do write back!
Regards,
Above answer was peer-reviewed by
 
Follow-up: Itchy flaky skin in vagina. Using lotemax and zymaxid eye drops after lasik surgery. Cure? 1 hour later
I have no discharge or odor, it's just the itching and flaky skin.
If it is al ocal allergic reaction, will it clear up on it's own? could this be caused by something like soap (reoccurent exposure) or a new lubricant that my husband and I used once about two weeks ago?
how long will it take for it to clear up? is there anything I can do to make it go away faster?

 
 
Answered by Dr. Rhea Chanda 7 minutes later
Yes,it can be due to a reaction caused by soap,lubricant,clothing items,condoms etc.
The best thing would be to avoid using anything in that area like soap,creams etc.
Wear cotton,and make sure there is enought passage for airway.If this is due to the reaction, omitting the cause will reduce the symptoms immediately.
Meanwhile,
1.Avoid using products in that are.
2.Loose underwear
3.Avoid intercourse for sometime
4.Also make sure your husband isnt using something that may be transferred to you.
5.Wash thoroughly with cold water.
6.Use an anti fungal cream like mentioned earlier.
7.Get a pap sear test

If the symptoms dont go away even after avoiding any products,the you need a pelvic examination and possibly,antibiotics.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions